Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 107, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2008, 4:26 PM EDT for 5 counties in Georgia. It was in force for 79 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 4:26 PM EDT (20:26 UTC)
- Expired
- Mar 15, 2008, 5:45 PM EDT
- In force
- 79 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Clayton County, GA, DeKalb County, GA, Henry County, GA, Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 4:30 PM EDT | HAIL 1.75 | Conyers, GA | REPORTED AT J.H. ELEMENTARY AND NORTHERN PORTIONS OF THE COUNTY. |
| Mar 15, 4:30 PM EDT | HAIL 1.75 | Covington, GA | |
| Mar 15, 4:35 PM EDT | HAIL 1.5 | 5 N Oxford, GA | |
| Mar 15, 4:40 PM EDT | HAIL 1.5 | 5 N Oxford, GA | |
| Mar 15, 4:40 PM EDT | HAIL 1.75 | Lithonia, GA | AT FERRINGTON ROAD. |
| Mar 15, 4:46 PM EDT | HAIL 1.75 | Covington, GA | |
| Mar 15, 4:50 PM EDT | HAIL 1.25 | 3 Ene Morrow, GA | |
| Mar 15, 5:00 PM EDT | HAIL 1 | Stockbridge, GA | |
| Mar 15, 5:00 PM EDT | HAIL 1.25 | Lithonia, GA | NEAR STONECREST MALL. |
| Mar 15, 5:00 PM EDT | HAIL 1.75 | Conyers, GA | 1 MILE NE OF MAGNET COMMUNITY. |
| Mar 15, 5:05 PM EDT | FUNNEL CLOUD | Conyers, GA | AT INTERSECTION OF 212 AND 138. |
| Mar 15, 5:10 PM EDT | HAIL 1.25 | Stockbridge, GA | |
| Mar 15, 5:15 PM EDT | HAIL 2 | Morrow, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 11:02 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 152026
SVRFFC
GAC063-089-151-217-247-152145-
/O.NEW.KFFC.SV.W.0107.080315T2026Z-080315T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN HENRY COUNTY IN NORTH CENTRAL GEORGIA
NORTHWESTERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED HAIL...AND
DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF ATLANTA HARTSFIELD-JACKSON AIRPORT...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERDALE...JONESBORO...FOREST PARK...MORROW...LAKE CITY...
CONLEY...DRUID HILLS...GRESHAM PARK...DECATUR...PANTHERSVILLE...
CANDLER-MCAFEE...AVONDALE ESTATES...SCOTTDALE...BELVEDERE PARK...
STOCKBRIDGE...PINE LAKE...PANOLA MOUNTAIN STATE PARK...REDAN...
LITHONIA...LAKEVIEW ESTATES...CONYERS...MILSTEAD...ALMON...
PORTERDALE...OXFORD AND COVINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING
FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3352 8384 3352 8442 3356 8446 3364 8446
3364 8436 3366 8434 3380 8433 3379 8408
3375 8404 3378 8400 3369 8382
TIME...MOT...LOC 2026Z 267DEG 31KT 3365 8458
$$2 follow-up statements
000
WWUS52 KFFC 152051
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EDT SAT MAR 15 2008
GAC063-089-151-217-247-152145-
/O.CON.KFFC.SV.W.0107.000000T0000Z-080315T2145Z/
HENRY GA-CLAYTON GA-NEWTON GA-ROCKDALE GA-DEKALB GA-
449 PM EDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN DEKALB...ROCKDALE...NORTHWESTERN NEWTON...CLAYTON AND
NORTHERN HENRY COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THE STORMS WAS LOCATED
NEAR CONLEY...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRESHAM
PARK...PANTHERSVILLE...STOCKBRIDGE...PANOLA MOUNTAIN STATE PARK...
WHITEHOUSE...LITHONIA...LAKEVIEW ESTATES...MAGNET...CONYERS...
MILSTEAD...ALMON...PORTERDALE...OXFORD AND COVINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3352 8384 3352 8442 3355 8443 3356 8446
3364 8446 3364 8436 3372 8433 3372 8409
3376 8399 3369 8382
TIME...MOT...LOC 2049Z 267DEG 31KT 3366 8434
$$000
WWUS52 KFFC 152110
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT SAT MAR 15 2008
GAC089-152119-
/O.CAN.KFFC.SV.W.0107.000000T0000Z-080315T2145Z/
DEKALB GA-
509 PM EDT SAT MAR 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DEKALB COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3352 8384 3352 8442 3355 8443 3356 8446
3364 8446 3365 8433 3364 8413 3363 8412
3368 8398 3369 8382
TIME...MOT...LOC 2109Z 277DEG 43KT 3357 8427
$$
GAC063-151-217-247-152145-
/O.CON.KFFC.SV.W.0107.000000T0000Z-080315T2145Z/
HENRY GA-CLAYTON GA-NEWTON GA-ROCKDALE GA-
509 PM EDT SAT MAR 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ROCKDALE...NORTHWESTERN NEWTON...NORTHERN CLAYTON AND
NORTHERN HENRY COUNTIES...
AT 505 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH.
THIS STORM WAS LOCATED NEAR MORROW...MOVING EAST AT 50 MPH. A
SECOND STORM WAS LOCATED 5 MILES EAST OF COVINGTON.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOCKBRIDGE...PANOLA MOUNTAIN STATE PARK...WHITEHOUSE...CONYERS...
MAGNET...ALMON...PORTERDALE...OXFORD AND COVINGTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM
EDT SUNDAY MORNING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3352 8384 3352 8442 3355 8443 3356 8446
3364 8446 3365 8433 3364 8413 3363 8412
3368 8398 3369 8382
TIME...MOT...LOC 2109Z 277DEG 43KT 3357 8427
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:00 PM EDT, 26 minutes earlier.
Area forecast discussion, Mar 15, 4:00 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT SAT MAR 15 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... HAVE HAD SVR WX ALL AFTERNOON SO WILL MAKE THIS SHORT. SURFACE LOW PRESSURE SYSTEM ALONG THE AL/GA STATE LINE WEST OF CARROLLTON CONTINUES TO GRADUALLY DEEPEN AS IT MOVES EAST TO NORTHEAST. SPC HAS PUT MOST OF NORTH AND CENTRAL GA IN A MODERATE TO HIGH RISK OF SEVERE WX FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING. 18Z FFC SOUNDING SHOWS STRONG SHEAR ENVIRONMENT WITH HELICITY VALUES OF 536 M2/S2 AND INSTABILITY WITH CAPES VALUES OF NEAR 800 J/KG AND LIFTED INDICES OF -5 TO -6 TO SUPPORT SUPERCELLS. NUMEROUS REPORTS OF LARGE HAIL UP TO GOLFBALL SIZE WITH SEVERAL TORNADOES HAVE ALREADY OCCURRED AND CAN BE EXPECTED. THE ATLANTA METRO AREA IS UNDER THE GUN RIGHT NOW. OTHERWISE...THE LOW WILL MOVE EAST TO NORTHEAST OVER NORTH GA THIS EVENING AND INTO THE WESTERN CAROLINAS TONIGHT ENDING THE SVR WX THREAT. A HIGH PRESSURE RIDGE WILL BUILD OVER THE STATE SUNDAY AND CONTINUE INTO MONDAY WITH FAIR AND SEASONAL WEATHER. NO SIGNIFICANT CHANGES TO MOS GUIDANCE DUE TO THE EXTREME CIRCUMSTANCES TODAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER LOW PROGGED BY GFS AND ECMWF TO MOVE INTO THE SRN PLAINS TUES AND MS VALLEY WED...HOWEVER GFS KEEPS SYSTEM MUCH MORE INTENSE THAN ECMWF. SHOULD SEE ANOTHER ROUND OF TSRA ON WED SO HAVE KEPT THIS GOING. INITIAL PROGS SHOW LIMITED INSTABILITY WITH THIS SYSTEM...LETS HOPE IT STAYS THAT WAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 47 70 40 67 43 / 30 0 0 0 10 ATLANTA 42 67 42 68 44 / 20 0 0 0 10 BLAIRSVILLE 38 62 35 64 33 / 30 0 0 0 5 CARTERSVILLE 42 66 37 68 43 / 20 0 0 0 10 COLUMBUS 51 74 45 73 48 / 20 0 0 0 10 GAINESVILLE 46 66 40 66 42 / 20 0 0 0 10 MACON 45 73 41 71 41 / 30 0 0 0 10 ROME 46 68 40 69 43 / 20 0 0 0 5 PEACHTREE CITY 44 67 38 68 41 / 20 0 0 0 10 VIDALIA 49 73 40 70 43 / 40 0 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 16
Hazardous weather outlook, Mar 15, 12:19 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1219 PM EDT SAT MAR 15 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161230- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1219 PM EDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND THIS EVENING. .SYNOPSIS... A COMPLEX OF STORMS MOVED FROM EASTERN ALABAMA THIS MORNING...AND WAS MOVING ACROSS NORTH GEORGIA AT MID DAY. THESE STORMS WERE ASSOCIATED WITH AN UPPER LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO THE OHIO VALLEY THIS AFTERNOON. . .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE BEST PLACE FOR SEVERE STORMS TO DEVELOP WILL BE ALONG AND NORTH OF A COLUMBUS TO MACON LINE THIS AFTERNOON AND EVENING. .DISCUSSION... A COMPLEX STORM SYSTEM WAS MOVING THROUGH THE TENNESSEE AND OHIO VALLEY REGION THIS AFTERNOON. WARM AIR WAS SURGING NORTHWARD INTO THIS SYSTEM. ALSO...THERE WAS STRONG WIND SHEAR THROUGH THE ATMOSPHERE WHICH WOULD ENHANCE THUNDERSTORM DEVELOPMENT. LIFTED INDEX AND CAPE VALUES FAVORED SEVERE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON...AND AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED SUNDAY THROUGH TUESDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 15, 4:10 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CUMMING 34.21N 84.14W
03/15/2008 E1.75 INCH FORSYTH GA PUBLIC
0240 PM HAIL ROME 34.26N 85.19W
03/15/2008 E1.75 INCH FLOYD GA PUBLIC
REPORTED AT A LOCATION NEAR OLD CALHOUN ROAD.
0243 PM HAIL CUMMING 34.21N 84.14W
03/15/2008 E1.00 INCH FORSYTH GA PUBLIC
REPORTED AT A LOCATION OFF OF LAKE DRIVE.
0405 PM HAIL 3 NW LULA 34.42N 83.70W
03/15/2008 E1.75 INCH HALL GA TRAINED SPOTTER
&&
MGRIESINLocal storm report, Mar 15, 4:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL GRANT PARK 33.74N 84.37W
03/15/2008 E0.75 INCH FULTON GA NWS EMPLOYEE
&&
MGRIESINSpecial weather statement, Mar 15, 4:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 PM EDT SAT MAR 15 2008 GAZ001>003-152100- 415 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 500 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NEW ENGLAND...MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE... WALKER AND CATOOSA COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TRENTON...NEW ENGLAND...CLOUDLAND STATE PARK...HINKLES...HIGH POINT...WILDWOOD...CHICKAMAUGA...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...ROCK SPRING...FORT OGLETHORPE... FAIRVIEW...ROSSVILLE...LAKEVIEW AND BOYNTON. 16
Special weather statement, Mar 15, 4:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT SAT MAR 15 2008 GAZ038-152045- 417 PM EDT SAT MAR 15 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN OGLETHORPE COUNTY UNTIL 445 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARNOLDSVILLE...MOVING EAST AT 45 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS OGLETHORPE COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARNOLDSVILLE...STEPHENS...CRAWFORD...LEXINGTON... SANDY CROSS AND VESTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Mar 15, 4:21 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ATLANTA 33.76N 84.42W
03/15/2008 E2.75 INCH FULTON GA EMERGENCY MNGR
GOLFBALL TO BASEBALL REPORTED ACROSS DOWNTOWN ATLANTA.
&&
MGRIESINLocal storm report, Mar 15, 4:26 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM TORNADO MAYSVILLE 34.25N 83.56W
03/15/2008 JACKSON GA EMERGENCY MNGR
POSSIBLE TORNADO REPORTED BY FIRE AND RESCUE EMPLOYEE.
0230 PM HAIL HOLLY SPRINGS 34.17N 84.50W
03/15/2008 E1.75 INCH CHEROKEE GA PUBLIC
0300 PM HAIL GAINESVILLE 34.29N 83.83W
03/15/2008 E1.00 INCH HALL GA PUBLIC
REPORTED AT A LOCATION 1 MILE NW OF ATLANTA HWY AND
FRAISER ROAD.
&&
MGRIESINThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:09 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 36 min |
| Mar 14, 9:30 PM EDT | Tornado Warning | FFC | Fulton | 30 min |
| Mar 14, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 24 min |
| Mar 14, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 23 min |
| Mar 14, 9:48 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 27 min |
| Mar 14, 10:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 45 min |
| Mar 14, 10:10 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Paulding | 35 min |
| Mar 14, 10:12 PM EDT | Tornado Warning | FFC | Newton, Rockdale | 33 min |
| Mar 14, 10:30 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 45 min |
| Mar 14, 10:48 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 42 min |
| Mar 14, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 55 min |
| Mar 14, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 27 min |
| Mar 14, 11:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Putnam | 46 min |
| Mar 14, 11:35 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 14, 11:40 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 50 min |
| Mar 15, 12:03 AM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 27 min |
| Mar 15, 4:05 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 37 more | 4 hr |
| Mar 15, 5:25 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 50 min |
| Mar 15, 5:57 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more | 33 min |
| Mar 15, 6:01 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Spalding | 44 min |
| Mar 15, 6:42 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Gwinnett, Morgan, Newton, Oconee, Rockdale and 1 more | 33 min |
| Mar 15, 6:46 AM EDT | Tornado Warning | FFC | DeKalb, Gwinnett, Rockdale, Walton | 13 min |
| Mar 15, 11:58 AM EDT | Tornado Warning | FFC | Bartow, Floyd, Paulding, Polk | 47 min |
| Mar 15, 12:04 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Gordon, Murray, Whitfield | 26 min |
| Mar 15, 12:24 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Union | 36 min |
| Mar 15, 12:32 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 43 min |
| Mar 15, 12:37 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 23 min |
| Mar 15, 12:50 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 25 min |
| Mar 15, 1:10 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Forsyth | 35 min |
| Mar 15, 1:14 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 46 min |
| Mar 15, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Polk | 33 min |
| Mar 15, 1:34 PM EDT | Tornado Warning | FFC | Dawson, Forsyth, Hall, Jackson | 41 min |
| Mar 15, 1:46 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 29 min |
| Mar 15, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 33 min |
| Mar 15, 2:00 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 45 min |
| Mar 15, 2:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 43 min |
| Mar 15, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 24 min |
| Mar 15, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 27 min |
| Mar 15, 2:23 PM EDT | Tornado Warning | FFC | Banks, Madison | 37 min |
| Mar 15, 2:27 PM EDT | Tornado Warning | FFC | Cherokee, Forsyth, Fulton | 35 min |
| Mar 15, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson | 40 min |
| Mar 15, 2:43 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Pickens | 47 min |
| Mar 15, 2:43 PM EDT | Tornado Warning | FFC | Gwinnett, Hall | 47 min |
| Mar 15, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 45 min |
| Mar 15, 2:47 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 43 min |
| Mar 15, 2:58 PM EDT | Tornado Warning | FFC | Barrow, Jackson | 47 min |
| Mar 15, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Paulding, Polk | 36 min |
| Mar 15, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 33 min |
| Mar 15, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union | 36 min |
| Mar 15, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin, Pickens | 41 min |
| Mar 15, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton, Paulding | 51 min |
| Mar 15, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 40 min |
| Mar 15, 3:29 PM EDT | Tornado Warning | FFC | Clarke, Madison, Oglethorpe | 46 min |
| Mar 15, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 23 min |
| Mar 15, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | White | 23 min |
| Mar 15, 3:37 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 38 min |
| Mar 15, 3:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 34 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 59 min |
| Mar 15, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Hall | 44 min |
| Mar 15, 3:55 PM EDT | Tornado Warning | FFC | DeKalb | 35 min |
| Mar 15, 4:01 PM EDT | Tornado Warning | FFC | Banks, Hall, Jackson | 25 min |
| Mar 15, 4:05 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 25 min |
| Mar 15, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 23 min |
| Mar 15, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale, Walton | 32 min |
| Mar 15, 4:14 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Fulton | 46 min |
| Mar 15, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 45 min |
| Mar 15, 4:19 PM EDT | Tornado Warning | FFC | Barrow, Gwinnett | 26 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 34 min |
| Mar 15, 4:30 PM EDT | Tornado Warning | FFC | Hall, Jackson | 45 min |
| Mar 15, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Oconee, Oglethorpe, Taliaferro | 40 min |
| Mar 15, 4:38 PM EDT | Tornado Warning | FFC | Newton, Walton | 37 min |
| Mar 15, 4:42 PM EDT | Tornado Warning | FFC | Barrow, Clarke, Jackson, Oconee | 33 min |
| Mar 15, 4:48 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 27 min |
| Mar 15, 4:51 PM EDT | Tornado Warning | FFC | Morgan | 24 min |
| Mar 15, 4:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 62 min |
| Mar 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 46 min |
| Mar 15, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Fulton | 28 min |
| Mar 15, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 27 min |
| Mar 15, 5:04 PM EDT | Tornado Warning | FFC | Madison | 26 min |
| Mar 15, 5:09 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe, Wilkes | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.